Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 27, 2018Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 27, 2018, 4:03 PM EDT for Paulding County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2018, 4:03 PM EDT (20:03 UTC)
Expired
Jun 27, 2018, 4:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:35 PM EDTTSTM WND DMG3 N Cross Roads, GATREE DOWNED WITH POWER LINES ON CEDARCREST RD NEAR GRAVES RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS82 KFFC 272003
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT WED JUN 27 2018
 
GAZ030-031-272030-
Polk GA-Paulding GA-
403 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK AND NORTHERN
PAULDING COUNTIES UNTIL 430 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Braswell, or 9 miles
northwest of Dallas...moving east at 20 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Rockmart, Aragon, Braswell, Burnt Hickory Ridge, New Hope and
Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8504 3408 8474 3406 8474 3392 8479
      3395 8507
TIME...MOT...LOC 2003Z 273DEG 17KT 3402 8496 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:56 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 27, 2:56 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Wed Jun 27 2018

.SHORT TERM /Tonight through Thursday Night/...
Northwest flow is still dominating through the short term period
bringing multiple impulses through the area today and Thursday. For
this afternoon, a shortwave pushing into north Georgia will help to
focus higher coverage of showers/thunderstorms across the northern
tier. Scattered thunderstorms are still expected across the rest of
the area through this evening. With steepening low level lapse
rates, increasing PWATS, MLCAPE >2000 J/kg and DCAPE >1000 J/kg,
some storms will likely become severe, with the greatest chance in
northern Georgia, generally north of I-20. The greatest threats this
afternoon and evening will be damaging winds, hail, frequent
lightning, and heavy rain. The severe threat should diminish later
in the evening, although showers may linger into night.

The aforementioned shortwave will continue to push southeast
through the area overnight and will provide a focus for showers
and thunderstorms Thursday afternoon as well. In addition, another
impulse will push to move into the area Thursday morning. Models
have been hinting at the possibility of an MCS moving through the
area later on Thursday afternoon, although location is hard to pin
down at this point. Regardless, showers and thunderstorms can be
expected again tomorrow afternoon/evening.

High temperatures today and Thursday are in the 80s and 90s. Max
heat index values are around 100-104 in central Georgia for both
today and Thursday. Although this is below the 105 degree heat
advisory criteria, trends will continue to be monitored for any
changes.

Reaves

.LONG TERM /Friday through Wednesday/...
No major changes needed to the ongoing forecast for the long term
period of the forecast. High pressure aloft will begin to break down
by Friday with a shear axis setting up across southern GA, remaining
through the weekend.  At the surface, a weak boundary is expected to
move through on Friday and potentially lingering across southern GA
through Saturday. High pressure is expected for the remainder of the
forecast period. The highest pops are currently in place for Friday
through Thursday, coincident with the weak boundary. After this, no
real synoptic features to focus upon and only expect typical diurnal
activity.

NListemaa

&&

.AVIATION... 18Z Update... Mainly VFR conditions across the area
with some MVFR cigs mixed in, mainly in the north. Convection has
started in the area and should continue through about 03z. Have a
tempo in all sites for tsra and gusty winds in and around
convection. Winds will be west to southwest through the period and
will remain light, less than 10 kts. Also added in a prob30 at
ATL for convection potential tomorrow afternoon.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  93 /  40  40  30  30
Atlanta         73  90  74  91 /  40  50  40  40
Blairsville     67  85  66  87 /  60  40  30  40
Cartersville    71  90  71  91 /  40  50  40  40
Columbus        75  93  75  93 /  40  50  40  40
Gainesville     71  89  72  91 /  40  30  30  30
Macon           73  93  73  93 /  40  50  40  40
Rome            71  91  71  92 /  50  50  40  40
Peachtree City  72  91  72  91 /  40  50  40  40
Vidalia         74  94  75  93 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....NListemaa
AVIATION...Reaves
Hazardous weather outlook, Jun 27, 11:39 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1139 AM EDT Wed Jun 27 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1139 AM EDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon and evening. Strong thunderstorms are likely, but a few
severe thunderstorms are not out of the question. Any severe
thunderstorm that develops will have the potential to produce
damaging wind gusts, frequent lightning strikes and locally heavy
rainfall. An isolated brief tornado cannot be ruled out. The most
likely time for strong to severe storms would be between 1pm and
7pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance of thunderstorms each day for the rest of the
time period through the beginning of next week, mainly during the
afternoon and evening hours with few storms becoming strong to
severe each day with gusty winds, frequent lightning and isolated
flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 27, 3:22 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT WED JUN 27 2018

GAZ011-272000-
Chattooga GA-
322 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA COUNTY UNTIL 400 PM
EDT...

At 321 PM EDT...a strong thunderstorm was over Berryton, or near
Summerville...moving east at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Summerville, Lyerly, Menlo, Cloudland, Berryton, Tidings and James H.
Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3453 8521 3443 8520 3443 8521 3441 8522
      3441 8524 3439 8528 3438 8548 3449 8551
      3452 8551
TIME...MOT...LOC 1921Z 269DEG 14KT 3446 8542
Special weather statement, Jun 27, 3:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT WED JUN 27 2018

GAZ008-272015-
Union GA-
331 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 415
PM EDT...

At 330 PM EDT...a strong thunderstorm was over Jones Creek, or 7
miles west of Blairsville...moving east at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Blairsville, Jones Creek, Track Rock and Owltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3488 8384 3481 8388 3483 8415 3484 8415
      3485 8414 3487 8411 3489 8411 3492 8413
      3493 8416 3494 8417 3494 8393
TIME...MOT...LOC 1930Z 269DEG 14KT 3489 8410
Special weather statement, Jun 27, 3:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT WED JUN 27 2018

GAZ004-005-272000-
Whitfield GA-Murray GA-
334 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD AND
SOUTHWESTERN MURRAY COUNTIES UNTIL 400 PM EDT...

At 334 PM EDT...a strong thunderstorm was near Mill Creek, or near
Dalton...moving east at 15 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Tilton and North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3469 8482 3463 8485 3464 8505 3472 8505
      3477 8488
TIME...MOT...LOC 1934Z 269DEG 14KT 3468 8503

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 27, 3:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 NNW SUMMERVILLE       34.49N  85.35W
06/27/2018                   CHATTOOGA          GA   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN ON CHURCH
            STREET AND SCOGGINS STREET IN SUMMERVILLE.

&&

EVENT NUMBER FFC1800478

20
Special weather statement, Jun 27, 3:46 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT WED JUN 27 2018

GAZ105-106-108-272030-
Crisp GA-Dooly GA-Wilcox GA-
346 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY AND
WILCOX COUNTIES UNTIL 430 PM EDT...

At 345 PM EDT...a line of strong thunderstorms extended from near
Pleasant View to near Cordele to Fort Early, moving east at 15 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cordele, Rochelle, Arabi, Pineview, Pitts, East Crisp, Fort Early,
Cedar Creek, Pope City, Seville, Hatley, Pleasant View, Tippettville,
Raines, Double Run, Tremont, Wenona and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8393 3192 8392 3213 8369
      3211 8335 3210 8335 3208 8330 3186 8339
      3185 8361 3181 8361 3180 8379
TIME...MOT...LOC 1945Z 260DEG 12KT 3207 8357 3196 8374 3185 8391

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jun 27, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT WED JUN 27 2018

GAZ030-031-272030-
Polk GA-Paulding GA-
403 PM EDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK AND NORTHERN
PAULDING COUNTIES UNTIL 430 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Braswell, or 9 miles
northwest of Dallas...moving east at 20 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Rockmart, Aragon, Braswell, Burnt Hickory Ridge, New Hope and
Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8504 3408 8474 3406 8474 3392 8479
      3395 8507
TIME...MOT...LOC 2003Z 273DEG 17KT 3402 8496

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:10 PM EDTSevere Thunderstorm WarningFFCWhite35 min
Jun 26, 8:12 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union33 min
Jun 26, 8:17 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker43 min
Jun 26, 8:40 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker50 min
Jun 26, 8:57 PM EDTSpecial Weather StatementFFCBanks48 min
Jun 26, 9:13 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Murray, Walker, Whitfield32 min
Jun 26, 9:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jun 26, 9:48 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes27 min
Jun 26, 9:51 PM EDTSpecial Weather StatementFFCBarrow24 min
Jun 26, 9:58 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Taliaferro, Wilkes47 min
Jun 26, 10:09 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett36 min
Jun 26, 10:19 PM EDTSpecial Weather StatementFFCJackson, Madison26 min
Jun 26, 10:46 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Madison29 min
Jun 26, 11:02 PM EDTRiver Flood WarningFFCFulton, Gwinnett2 hr
Jun 26, 11:06 PM EDTSpecial Weather StatementFFCBarrow, Oconee, Walton9 min
Jun 26, 11:16 PM EDTSpecial Weather StatementFFCBarrow, Morgan, Newton, Oconee, Walton29 min
Jun 26, 11:59 PM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam31 min
Jun 27, 12:19 AM EDTSpecial Weather StatementFFCFulton26 min
Jun 27, 12:26 AM EDTRiver Flood WarningFFCGwinnett48 min
Jun 27, 12:33 AM EDTSpecial Weather StatementFFCButts, Greene, Hancock, Jasper, Putnam27 min
Jun 27, 12:54 AM EDTSpecial Weather StatementFFCBaldwin, Butts, Hancock, Jasper, Jones, Monroe and 1 more36 min
Jun 27, 1:00 AM EDTSpecial Weather StatementFFCGreene, Taliaferro30 min
Jun 27, 1:35 AM EDTSpecial Weather StatementFFCBibb, Jones25 min
Jun 27, 2:00 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Twiggs, Wilkinson30 min
Jun 27, 2:32 AM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Twiggs, Warren, Washington and 1 more28 min
Jun 27, 3:01 AM EDTSpecial Weather StatementFFCGlascock, Washington, Wilkinson29 min
Jun 27, 4:16 AM EDTRiver Flood WarningFFCGwinnett, Walton3 hr
Jun 27, 1:44 PM EDTSpecial Weather StatementFFCUnion31 min
Jun 27, 2:26 PM EDTSpecial Weather StatementFFCFloyd34 min
Jun 27, 2:32 PM EDTSpecial Weather StatementFFCTowns, Union43 min
Jun 27, 2:41 PM EDTSpecial Weather StatementFFCChattooga34 min
Jun 27, 2:44 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 27, 3:02 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly28 min
Jun 27, 3:22 PM EDTSpecial Weather StatementFFCChattooga38 min
Jun 27, 3:31 PM EDTSpecial Weather StatementFFCUnion44 min
Jun 27, 3:34 PM EDTSpecial Weather StatementFFCWhitfield26 min
Jun 27, 3:46 PM EDTSpecial Weather StatementFFCCrisp, Wilcox44 min
Jun 27, 4:10 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Paulding, Polk50 min
Jun 27, 4:14 PM EDTSpecial Weather StatementFFCGilmer, Murray31 min
Jun 27, 4:23 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox52 min
Jun 27, 4:29 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 27, 4:35 PM EDTSpecial Weather StatementFFCCobb40 min
Jun 27, 4:56 PM EDTSpecial Weather StatementFFCDouglas34 min
Jun 27, 5:29 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jun 27, 5:33 PM EDTSevere Thunderstorm WarningFFCLaurens27 min
Jun 27, 5:46 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette29 min
Jun 27, 5:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs32 min
Jun 27, 6:08 PM EDTSpecial Weather StatementFFCToombs22 min
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningFFCToombs25 min
Jun 27, 6:32 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard43 min
Jun 27, 6:39 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe51 min
Jun 27, 7:23 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Troup, Upson52 min
Jun 27, 7:42 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Greene, Hancock, Putnam, Taliaferro and 2 more48 min
Jun 27, 7:59 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield31 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.